Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2016, 5:38 PM CDT for Floyd County, Texas. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 5:38 PM CDT (22:38 UTC)
- Expired
- Apr 28, 2016, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:42 PM CDT | HAIL 0.88 | Floydada, TX | |
| Apr 28, 5:43 PM CDT | HAIL 1.75 | 5 S Floydada, TX | |
| Apr 28, 5:47 PM CDT | HAIL 1.5 | 2 E Floydada, TX | |
| Apr 28, 5:51 PM CDT | HAIL 2 | 3 E Floydada, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:46 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WUUS54 KLUB 282238
SVRLUB
TXC153-282315-
/O.NEW.KLUB.SV.W.0069.160428T2238Z-160428T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FLOYD COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 615 PM CDT
* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLOYDADA...
MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLOYDADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3423 10109 3402 10104 3394 10104 3390 10138
3403 10145 3427 10125
TIME...MOT...LOC 2237Z 236DEG 27KT 3395 10130
HAIL...1.75IN
WIND...60MPH
$$
011 follow-up statement
004
WWUS54 KLUB 282250
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT THU APR 28 2016
TXC153-282315-
/O.CON.KLUB.SV.W.0069.000000T0000Z-160428T2315Z/
FLOYD TX-
550 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL FLOYD COUNTY...
AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLOYDADA...
MOVING NORTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLOYDADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3423 10109 3402 10104 3394 10104 3390 10138
3403 10145 3427 10125
TIME...MOT...LOC 2249Z 229DEG 26KT 3399 10126
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:42 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 28, 2:42 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 242 PM CDT THU APR 28 2016 .SHORT TERM... MOISTURE RETURN HAS BEEN FAIRLY ROBUST WITH THETA-E AXIS EXTENDING JUST WEST OF THE US-87 I-27 CORRIDOR THENCE CURVING BACK A BIT NORTHWEST TOWARD DIMMITT. CUMULUS HAS DEVELOPED ALONG THE WESTERN EDGE OF THE AXIS AND THIS IS AN AREA WHICH IS HINTED AT FOR INITIATION BY MANY OF THE HIGHER RESOLUTION NWP SOLUTIONS. OVER THE PAST SEVERAL HOURS...THE THETA-E RIDGE HAS BECOME A BIT MORE N/S ORIENTED AND WHILE THE ORIENTATION OF THE MID LEVEL FLOW IS NOT NEARLY AS NORMAL TO THE SURFACE BOUNDARY...IT SHOULD REMAIN FAVORABLE FOR DISCRETE CONVECTION. WINDS CONTINUE TO BACK ESPECIALLY ACROSS THE NORTHEASTERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS GIVEN PRESSURE FALLS TO OUR WEST IN RESPONSE TO APPROACHING UPPER LEVEL LOW. THIS WILL HELP TO INCREASE LOW LEVEL HELICITY AND ENHANCE RISK OF LOW LEVEL ROTATION. 0-1KM SHEAR IS NOT TERRIBLY IMPRESSIVE THIS AFTERNOON BUT DOES RAMP UP SHARPLY FOR THE SECOND ROUND OF SEVERE CONVECTION TONIGHT. HAVE INCREASED POPS FOR THIS AFTERNOON ACROSS THE EASTERN PART OF THE CWFA ALONG WITH ATTENDANT MENTION OF SEVERE. THREAT OF BASEBALLS/70MPH/TORNADOES CONTINUES TO LOOK REASONABLE. OVERALL A GUARDED VIGILANCE OF WEATHER CONDITIONS REMAINS WARRANTED THIS AFTERNOON AND OVERNIGHT. .LONG TERM... AN UNSETTLED PATTERN OF WEATHER WILL CONTINUE IN THE LONG TERM FORECAST. A COLD FRONT WILL SWEEP THROUGH THE REGION FRIDAY NIGHT RELIEVING THE AREA OF DRY CONDITIONS WEST OF THE DRYLINE. THIS FRONT COMBINED WITH A WEAK SHORT WAVE ALOFT MAY BE ABLE TO INITIATE SOME CONVECTIVE ACTIVITY IN EASTERN NEW MEXICO TOWARDS THE TEXAS/NEW MEXICO BORDER. HOWEVER...STORMS WOULD LIKELY HAVE A DIFFICULT TIME MAINTAINING THEMSELVES GIVEN AN AREA OF UPPER LEVEL CONVERGENCE ASSOCIATED WITH THE UPPER LEVEL JET STREAK OVERHEAD. ADDITIONAL SHORT WAVES WILL CONTINUE TO ROTATE AROUND A NEARLY STATIONARY UPPER LEVEL LOW IN EASTERN COLORADO THIS WEEKEND. THE NEXT WEAK SHORT WAVE WILL ARRIVE SATURDAY NIGHT COUPLED AGAIN WITH ANOTHER COLD FRONT WHICH MAY AGAIN BRING IN SOME CONVECTION FROM THE WEST. RIDGING ALOFT WILL QUICKLY FOLLOW THIS SHORT WAVE SO PROSPECTS FOR CONVECTIVE DEVELOPMENT ARE LOW. THE NEXT UPPER LEVEL SYSTEM WILL DROP DOWN THE CASCADES AND SIERRA NEVADA RANGES INTO SOUTHERN ARIZONA ON SATURDAY AND SUNDAY. THIS WILL CAUSE UPPER FLOW LOCALLY TO BACK TO THE SOUTHWEST AHEAD OF THIS SYSTEM. THIS SYSTEM WILL WEAKEN AS IT MOVES OUT OF THE SOUTHWESTERN US NEXT WEEK BUT BEST CHANCES FOR CONVECTION LOOK TO BE SUNDAY AND MONDAY. LIFT WILL BE DRIVEN BY SHORT WAVES OUT AHEAD OF THIS TROUGH AND MOIST ISENTROPIC ASCENT. WE WILL GENERALLY BE UNDER COOL EASTERLY FLOW TO START OFF NEXT WEEK IN THE WAKE OF THE COLD FRONT ON SATURDAY. THIS WILL ALSO KEEP TEMPERATURES UNSEASONABLY COOL KEEPING PROSPECTS OF SEVERE STORMS LOW. AFTER THIS SYSTEM EXITS...WE WILL BE UNDER UPPER LEVEL RIDGING FOR THE MIDDLE PART OF NEXT WEEK. ALTHOUGH MODELS HAVE INDICATED THE POTENTIAL FOR NORTHWEST FLOW STORMS IN THIS PATTERN. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/01
Hazardous weather outlook, Apr 28, 11:26 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT THU APR 28 2016 TXZ021>044-291630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON ALONG OR NEAR A LINE FROM POST TO LUBBOCK TO DIMMITT AND THEN MOVE EAST AND NORTHEAST INTO THE ROLLING PLAINS...NORTHEASTERN SOUTH PLAINS...AND SOUTHERN TEXAS PANHANDLE. LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS TO 70 MPH...AND TORNADOES WILL BE POSSIBLE. A SECOND ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 28, 5:10 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
510 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL QUITAQUE 34.37N 101.06W
04/28/2016 E1.75 INCH BRISCOE TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1600102
MCONDERLocal storm report, Apr 28, 5:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 1 S CONE 33.78N 101.39W
04/28/2016 M0.88 INCH CROSBY TX STORM CHASER
&&
EVENT NUMBER LUB1600103
MCONDERLocal storm report, Apr 28, 5:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
516 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 N CONE 33.84N 101.39W
04/28/2016 M2.00 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600104
MCONDERLocal storm report, Apr 28, 5:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL CAPROCK CANYON SP 34.45N 101.07W
04/28/2016 E1.75 INCH BRISCOE TX TX PARK SERVICE
&&
EVENT NUMBER LUB1600105
MCONDERLocal storm report, Apr 28, 5:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL TURKEY 34.39N 100.90W
04/28/2016 E1.00 INCH HALL TX CO-OP OBSERVER
&&
EVENT NUMBER LUB1600106
MCONDERLocal storm report, Apr 28, 5:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
533 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 6 SSW FLOYDADA 33.90N 101.38W
04/28/2016 E2.00 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600107
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:23 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 37 min |
| Apr 28, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 41 min |
| Apr 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 49 min |
| Apr 28, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 46 min |
| Apr 28, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 23 min |
| Apr 28, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 47 min |
| Apr 28, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 38 min |
| Apr 28, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 35 min |
| Apr 28, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.